Alert archive / U.S. Virgin Islands / Flash Flood Warnings in 2003
Flash Flood Warning 100, NWS JSJ
NWS JSJ issued this flash flood warning at Nov 12, 2003, 12:29 PM CST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2003, 12:29 PM CST (18:29 UTC)
- Expired
- Nov 13, 2003, 8:30 AM CST
- In force
- 20 hr
- Issued by
- NWS JSJ
- Area
- Whole counties
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 121829
FFWSJU
VIC020-030-122230-
BULLETIN-EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
229 PM AST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS EXTENDED
* A FLASH FLOOD WARNING FOR THE FOLLOWING ISLAND
IN THE U.S. VIRGIN ISLANDS
SAINT THOMAS
SAINT JOHN AND THE ADJACENT SMALLER ISLANDS
* UNTIL 630 PM AST
* AT 226 PM AST...DOPPLER WEATHER RADAR INDICATED SHOWERS WITH HEAVY
RAINFALL MOVING SLOWLY NORTH ACROSS THESE ISLANDS...WITH OTHER
SHOWERS AND THUNDERSTORMS POISED TO MOVE ACROSS THE WARNING AREA
DURING THE NEXT 1 TO 2 HOURS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3
INCHES WILL OCCUR THROUGH 630 PM. THIS ADDED RAINFALL WILL AGGRAVATE
ONGOING FLOODING AND INITIATE NEW FLASH FLOODING OF GUTS...STREAMS
AND OTHER FLOOD PRONE AREAS. IN ADDITION...MUDSLIDES ARE LIKELY OVER
AREAS OF STEEP TERRAIN.
THIS A PARTICULARLY DANGEROUS AND LIFE THREATENING SITUATION. A
FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR HAS
BEEN REPORTED. EVACUATE TO HIGHER GROUND AND TAKE THE NECESSARY
PRECAUTIONS SHOULD FLOOD WATERS AFFECT YOUR AREA. MOTORISTS AND
PEDESTRIANS SHOULD NOT ATTEMPT TO CROSS FLOODED ROADS AND AREAS...AS
YOU AND YOUR VEHICLE MIGHT BE SWEPT AWAY BY FLOOD WATERS. PERSONS IN
LOW LYING AREAS SHOULD SEEK HIGHER GROUND. FOLLOW INSTRUCTIONS FROM
LOCAL CIVIL DEFENSE OR LAW OFFICIALS.
$$
SEELEYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 12, 8:15 AM CST, 4 hours 14 minutes earlier.
Area forecast discussion, Nov 12, 8:15 AM CST, 4 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1015 AM AST WED NOV 12 2003 WEATHER CONDITIONS WILL REMAIN RAINY AND UNSTABLE ACROSS THE ENTIRE AREA THROUGH FRIDAY. THERE IS A BROAD LOW PRESSURE AREA ACROSS THE ENTIRE AREA EXTENDING FROM DOMINICAN REPUBLIC TO THE U.S. VIRGIN ISLANDS. ALL WEATHER GUIDANCE INDICATES THAT THIS RAINY SPELL WILL PERSIST THROUGH FRIDAY WITH FLOODING AN LANDSLIDES CONTINUING ACROSS PUERTO RICO AND THE U.S. VIRGIN ISLANDS. RAINFALL REPORTS OVER PUERTO RICO INDICATE 3 TO 6 INCHES OVER EASTERN HALF AND ACROSS TH U.S.V.I. OVER 8 INCHES FELL IN ST CROIX THROUGH YESTERDAY ACCORDING TO A SPOTTER. SITUATION FOR ST THOMAS AND ST JOHN TO RESEMBLE ST CROIX. RAIN GAGES AT BONNE RESOLUTION IN ST THOMAS SHOW 3.59 INCHES IN LAST 24 HOURS AND 6.84 INCHES IN LAST 6 DAYS. ST JOHN ABOUT 4.86 LAST 6 DAYS AND ST CROIX 10.88 AT USDA MET STATION AND AT JOLLY HILL. IN THE SHORT TERM MODERATE TO HEAVY ARIN WILL CONTINUE THROUGH THE NEXT 36 HOURS ACROSS THE EAST HALF OF PUERTO RICO AND VIRGIN ISLANDS. WSETA MODEL FOCUSES MOISTURE ADVECTION FROM SOUTHWEST PUERTO RICO THE EAT AND THE VIRGIN ISLANDS. THE MOISTURE IS TO START LIFTING NORTHEAST ACROSS THE LOCAL AREA BY FRIDAY...WHICH SHOULD GIVE YOU A RESPITE OR BREATHER. BUT THEN ON SATURDAY A COLD FRONT APPROACHES FROM THE NORTHWEST BRINGING ADDITIONAL RAIN TO THE LOCAL AREA SATURDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT FOR ALL OF PUERTO RICO AND THE VIRGIN ISLANDS UNTIL 5 PM TODAY AND WILL LIKELY BE EXTENDED OVERNIGHT INTO THURSDAY. WOULD EXPECT THE SIGNIFICANT FLOODING TO CONTINUE ACROSS THE EAST HALF OF PR..VIEQUES CULEBRA AND THE USVI AND SOUTHEAST PR BEING MORE VULNERABLE. WOULD NOT BE SURPRISED TO SEE 15-20 INCHES OF ACCUMULATED RAINFALL ACROSS ST CROIX BY THE END OF THIS WEEK. .SJU... .PR...FFA PRZALL. .VI...FFA VIZALL. EQUIPMENT...NO PROBLEMS AT THIS TIME RMOJICA
Hazardous weather outlook, Nov 12, 4:00 AM CST, 8 hours 29 minutes before
PRZ001>013-VIZ001-002-AMZ710>750-122200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 600 AM AST MON NOV 12 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THE SOUTHERN SLOPES AND EASTERN THIRD OF PUERTO RICO INCLUDING THE ISLANDS OF VIEQUES AND CULEBRA THROUGH THIS EVENING. ADDITIONAL SHOWERS AND THUNDERSTORMS SHOULD DEVELOP ACROSS THE INTERIOR AND NORTHERN SLOPES OF THE ISLAND. AREAS OF HEAVY RAINFALL ARE POSSIBLE ACROSS ALL OF PUERTO RICO. PREVIOUS RAINFALL HAVE SATURATED OR PARTIALLY SATURATED SOILS ACROSS PUERTO RICO AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...SCATTERED TO NUMEROUS SHOWERS AND ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECASTED TO MOVE INLAND ACROSS THESE ISLANDS THROUGH THIS EVENING. PREVIOUS RAINFALL HAVE SATURATED SOILS ACROSS THE U.S. VIRGIN ISLANDS AND ADJACENT ISLANDS. LANDSLIDES OR ROCK SLIDES ALONG HIGHER ELEVATIONS ARE POSSIBLE AS WELL AS DANGEROUS CLOUD TO GROUND LIGHTNING. A FLASH FLOOD WATCH IS IN EFFECT THROUGH 500 PM THIS AFTERNOON. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS LIKELY TODAY. .THURSDAY THROUGH TUESDAY...A BROAD LOW PRESSURE SYSTEM RESPONSIBLE FOR THE CURRENT WEATHER CONDITIONS IS EXPECTED TO DRIFT NORTH TO JUST NORTH OF PUERTO RICO TO SLOWLY IMPROVE THE LOCAL WEATHER CONDITIONS BY FRIDAY AND BEYOND. MEANWHILE...SCATTERED TO NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ACROSS THE LOCAL AREAS ARE EXPECTED. THERE IS A GOOD POTENTIAL FOR URBAN AND FLASH FLOODING ON THURSDAY. NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.
In the hours before
Local storm report, Nov 12, 11:25 AM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN JUAN PR
125 PM AST WED NOV 12 2003
TIME(AST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0109 PM SALINAS PR FLASH FLOOD
11/12/03 SALINAS MAJOR ROADS AND HIGHWAYS
IMPASSABLE WITH THREE TO
FOUR FEET OF STANDING
WATER. TOWNS
INCOMMUNICATED. RIVER RIO
BLANCO AND FAJARDO OUT OF
ITS BANKS. MUNICIPALITIES
OF NAGUABO, FAJARDO, RIO
GRANDE, MAUNABO WITH
FLOODING PROBLEMS.SCHOOLS
IN EASTERN PUERTO RICO
CLOSE UNTIL FURTHER NOTICE.
ETSpecial weather statement, Nov 12, 12:24 PM CST, 5 minutes before
PRZ001>007-009>013-VIZ001-121945- BULLETIN-IMMEDIATE BROADCAST REQUESTED SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JUAN PR 224 PM AST WED NOV 12 2003 ...EXCESSIVE RAINS FOR SOUTH AND EAST PUERTO RICO AND VIRGIN ISLANDS REMAINDER OF THIS AFTERNOON AND EVENING... DOPPLER RADAR CONTINUES TO SHOW LARGE BANDS OF MODERATE TO HEAVY RAIN AND THUNDERSTORMS MOVING FROM THE ADJACENT SOUTHERN COASTAL WATERS TOWARD THE SOUTH SECTIONS OF PUERTO RICO FROM CABO ROJO EAST TO GUAYAMA AND EAST NORTHEAST TO LUQUILLO. DOPPLER RADAR ESTIMATED AROUND 1 TO 2 INCHES OF RAIN POSSIBLE PER HOUR ALONG THE IMMEDIATE GUAYAMA ARROYO AND PATILLA AREA. SATELLITE ESTIMATES INDICATE SIX HOUR ESTIMATED ACCUMULATIONS OF 2 TO 4 INCHES ALONG SANTA ISABEL AND COAMO AND EASTWARD TOWARD VIEQUES. SERIOUS FLOOD THREAT TO CONTINUE FOR PUERTO RICO AND THE VIRGIN ISLANDS WITH MUD AND ROCK SLIDES. PUERTO RICO AND THE U.S. VIRGIN ISLANDS REMAIN CENTERED IN REGION OF VERY HIGH MOISTURE WITH AN A STATIONARY UPPER LEVEL TROUGH JUST WEST OF PUERTO RICO COMBINED WITH A BROAD LOW PRESSURE AREA EXTENDING FROM HISPANIOLA EAST TO THE VIRGIN ISLANDS. THESE CONDITIONS ARE CONDUCIVE TO PERSISTENT RAINS AN FLOODING INTO FRIDAY. MOJICA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:36 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 9:32 AM CST | Flash Flood Warning | JSJ | 19 hr | |
| Nov 12, 4:03 PM CST | Flash Flood Warning | JSJ | 22 hr |
Nearby
Flash Flood Warnings in U.S. Virgin Islands, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.